premature atrial contractions?

So after my pacemaker was installed 3 weeks ago I started getting these weird flutters in my heart when I was walking around or on the phone. These things where happening 20 to 40 times a day and it was getting to the point and still is where I am getting scared that I will never function normally again. The doctors are trying all different types of med's but nothings working. I am being held hostage to this. Doe's anyone have the same?


4 Comments

Weird flutters

by Vai - 2007-09-04 01:09:04

Were you experiencing these "weird flutters" before the PM implant? If you are, it is unlikely the PM will eliminate the atrial flutters. If not, then you will need to check with the EP to eliminate the likelihood that the PM is inducing the flutters, which it should not do. Having the PM interrogated will be helpful. This is done normally within the 1st month of the implant to check out your PM settings. The doctors & tech make may adjustments to the settings to help your condition.
Atrial flutters are helped by medications such as beta blockers which slows down the heart. Trust the doctors to find that drug or combination of drugs to bring relief. I suffer from atrial flutters and sotalol have been helpful for me.
Good luck.

PAC's and PVC's

by sweetkozy - 2007-09-10 12:09:35

I have had my pacemaker for almost 5 years and lately I have been having more palpatations than I ever had before. I had my PM check in July and the interrogation recorded 635,000 PAC's and 1.2 million PVC's. I have always had PAC's and PVC's, even before the PM. In my case the only way to help is to medicate, which I don't want to do, unless it starts affecting me drastically. Now if you never had them in the passed, I would definitely have them look at your settings and readjust them. It took me about 5-6 visits after my PM to get it adjusted just right, so it didn't bother me. If it comes to be that you will always have PAC's, they are a huge nuisance! You will get used to them a little bit, but you will always feel them. Hope they get it worked out for you! Good Luck!

Cheers,
Jenny

Keep the docs working

by shieldspf - 2007-09-19 05:09:35

Keep trying -- both with the settings and with the meds. I actually had some settings once that caused some of this and they were able to change them in a way that made my whole heart feel calmer. But I understand that usually it's drugs that are necessary. There are many, many drug options. Don't give up. You may not get rid of every last bit of it, but if this is enough to make you uncomfortable, they ought to be able to improve the situation.

pvc's

by MicheleK - 2007-09-28 03:09:33

I too thought after I got my PM that the PVC's would stop. Unfortunately, they became more frequent and more stronger to the point I was unable to finish a days work when I finally went back. I work in the medical field as a Respiratory Therapist and am on my feet 12 hour shifts. I went to the cardiologist who put me on beta-blockers, Toprol which helped for a few weeks and then we were back at it again. Also the side affect was extreme tiredness. After trying different drugs and combination of drugs, he finally put me on Flecainide. He wanted to do this as a last result because he told me it could induce sudden death. I was freaked out about that, but he assured me that the dose was very low. For me, the drug was a miracle cure. The PVC's stopped almost immediately and within a few weeks I noticed one or two and they were totally managable. It is not the drug for everyone. And I looked it up on the internet and it states that it is not supposed to be used for the control of PVC's, which is what it used to be prescribed for back in the day, but I wouldn't be working, living or having a productive normal life without it. I tried to stop using it after 6 months to see if I would be okay with the doctor's permission, and it only took two weeks to me to go back to taking it. Persistance with your doctor is the key to finding a solution for your individual problem. Just knowing that there were other people out there that have gone through or are going through the same problem gave me some hope and relief. I hope you find your solution soon. It is a nuisence. p.s. when my PM was placed in last year, I was one of the 3% who had the wires pop out of the heart and pace my whole diaphram and had to have a replacement within two weeks. I am wondering if this aggrevated my situation?

You know you're wired when...

You fondly named your implanted buddy.

Member Quotes

I'm a runner, mountain climber, kayaker, snow skier, bicycler and scuba diver. The only activity among those that I'm not yet cleared to do is scuba diving, and when I am cleared, I'll be limited to diving to 50 feet.